Alert archive / Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 2, NWS Blacksburg, VA

January 11, 2020Mercer County, Monroe County, Summers County, West Virginia; 4 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jan 11, 2020, 8:04 PM EST for Mercer County, Monroe County, Summers County, West Virginia; 4 counties in Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 11, 2020, 8:04 PM EST (01:04 UTC)
Expired
Jan 11, 2020, 8:47 PM EST
In force
43 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Bland County, VA, Giles County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 85 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 8:11 PM ESTTSTM WND DMG4 Sse Suiter, VAMULTIPLE TREES REPORTED DOWN ALONG 42, WEST OF BLAND. TIMING ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 11, 7:37 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2020-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2020-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 408 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
408 m²/s²
0-3 km storm-relative helicity
506 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

090 
WUUS51 KRNK 120104
SVRRNK
VAC021-071-185-197-WVC055-063-089-120200-
/O.NEW.KRNK.SV.W.0002.200112T0104Z-200112T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
804 PM EST Sat Jan 11 2020

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Western Giles County in southwestern Virginia...
  Northeastern Tazewell County in southwestern Virginia...
  Bland County in southwestern Virginia...
  Northwestern Wythe County in southwestern Virginia...
  Southwestern Summers County in southeastern West Virginia...
  Mercer County in southeastern West Virginia...
  Southwestern Monroe County in southeastern West Virginia...

* Until 900 PM EST.

* At 803 PM EST, severe thunderstorms were located along a line
  extending from Bramwell to near Wytheville, moving northeast at 70
  mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Bluefield...
  Wytheville...
  Bland...
  Princeton...
  Pearisburg...
  Hinton...
  and Narrows.

This includes The following Location Mercer County Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for damaging winds, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3727 8142 3742 8131 3742 8128 3746 8131
      3751 8121 3757 8120 3760 8114 3759 8109
      3761 8107 3764 8107 3771 8096 3767 8090
      3768 8088 3760 8076 3725 8071 3714 8086
      3712 8093 3710 8092 3688 8122 3727 8146
TIME...MOT...LOC 0103Z 228DEG 61KT 3733 8131 3695 8113 

HAIL...<.75IN
WIND...70MPH
 
$$

AS
2 follow-up statements
093 
WWUS51 KRNK 120128
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
828 PM EST Sat Jan 11 2020

VAC185-120136-
/O.CAN.KRNK.SV.W.0002.000000T0000Z-200112T0200Z/
Tazewell VA-
828 PM EST Sat Jan 11 2020

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN TAZEWELL COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM EST for
southwestern Virginia...and southeastern West Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3721 8109 3750 8120 3756 8119 3759 8113
      3758 8108 3760 8106 3763 8106 3770 8095
      3766 8089 3767 8087 3760 8076 3726 8071
      3714 8086 3712 8093 3710 8092 3697 8109
      3706 8115
TIME...MOT...LOC 0126Z 226DEG 61KT 3760 8094 3724 8077 

$$

VAC021-071-197-WVC055-063-089-120200-
/O.CON.KRNK.SV.W.0002.000000T0000Z-200112T0200Z/
Giles VA-Bland VA-Wythe VA-Summers WV-Mercer WV-Monroe WV-
828 PM EST Sat Jan 11 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EST 
FOR WESTERN GILES...EASTERN BLAND...NORTH CENTRAL WYTHE... 
SOUTHWESTERN SUMMERS...MERCER AND SOUTHWESTERN MONROE COUNTIES...

At 826 PM EST, severe thunderstorms were located along a line
extending from Bluestone State Park to Thessalia, moving northeast at
70 mph.

HAZARD...70 mph wind gusts.

SOURCE...Emergency management.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Bland...
Princeton...
Pearisburg...
Hinton...
Narrows...
Athens...
and Peterstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

This is a DANGEROUS SITUATION. These storms produced wind damage 
across Smyth County near Seven Mile Ford. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.
 
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3721 8109 3750 8120 3756 8119 3759 8113
      3758 8108 3760 8106 3763 8106 3770 8095
      3766 8089 3767 8087 3760 8076 3726 8071
      3714 8086 3712 8093 3710 8092 3697 8109
      3706 8115
TIME...MOT...LOC 0126Z 226DEG 61KT 3760 8094 3724 8077 

HAIL...<.75IN
WIND...70MPH
 
$$

AS
224 
WWUS51 KRNK 120147
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
847 PM EST Sat Jan 11 2020

VAC021-071-197-WVC055-063-089-120156-
/O.CAN.KRNK.SV.W.0002.000000T0000Z-200112T0200Z/
Giles VA-Bland VA-Wythe VA-Summers WV-Mercer WV-Monroe WV-
847 PM EST Sat Jan 11 2020

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GILES...EASTERN 
BLAND...NORTH CENTRAL WYTHE...SOUTHWESTERN SUMMERS...MERCER AND 
SOUTHWESTERN MONROE COUNTIES IS CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM EST for
southwestern Virginia...and southeastern West Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3721 8109 3750 8120 3756 8119 3759 8113
      3758 8108 3760 8106 3763 8106 3770 8095
      3766 8089 3767 8087 3760 8076 3726 8071
      3714 8086 3712 8093 3710 8092 3697 8109
      3706 8115
TIME...MOT...LOC 0145Z 228DEG 61KT 3782 8063 3746 8046 

$$

AS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 3:21 PM EST, 4 hours 43 minutes earlier.

Area forecast discussion, Jan 11, 3:21 PM EST, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
321 PM EST Sat Jan 11 2020

.SYNOPSIS...
A strong, spring-like front will move across the area tonight,
bringing showers, a few thunderstorms, and gusty winds. The
front stalls out to our south Sunday, then begins to return
north as a warm front on Monday. Thus, while Sunday should be
dry, rain returns Monday. Temperatures will remain much above
normal for the next several days.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
As of 300 PM EST Saturday...

A spring-like cold front accompanied by a strong low-level jet
and negatively tilted upper trough will sweep across the region
this evening and overnight. A squall line or QLCS is destined to
accompany the front. Looking to the west, this QLCS has been in
place all day across KY-TN-AL and moving eastward, now moving
through middle and eastern TN. Instability is limited with
MUCAPES about 1-3 hundred J/KG, but the shear is very robust,
showing 80+ knots off the 00z GFS for the 0-6km bulk shear. SPC
has decided to increase the convective risk from marginal to
slight for areas along and east of the Blue Ridge for this
evening, with the main concern being damaging winds. Daytime
heating and moist Gulf air has pushed CAPES to potentially
higher values than earlier expected, in essence enough with the
strong shear and LLJ to increase the chance for severe. HIRES
short term models simulated radar suggest that the convective
line will reach BLF-LWB in the 03Z-05Z range, ROA/BCB around
05Z-06Z, and LYH-DAN in the 06Z-07Z time frame. This is a tad
later than earlier expected, which could counteract the
increased CAPE and shear.

Meanwhile, abundant clouds and moisture streaming into the
region on strong southerly flow has kept light rain and drizzle
in the area much of the day along and east of the Blue Ridge
with low clouds and fog as well. PWATS were still less than 1
inch on the morning sounding, but are progged to reach near 1.7
by this evening. However, with the fast movement of the squall
line and limited duration in any one spot, not expecting
flooding problems, even though this is 4-5 standard deviations
above normal.

Wind Advisory will remain in place as is. Not expanding any
further eastward or southward in concert with neighboring
offices. While winds may briefly reach high wind criteria as the
squall line moves through this evening and overnight, this can
be handled with short-fused severe warnings or SPSs.

Once the line of showers/isolated thunderstorms exits the area
going into early Sunday morning, rain showers will end fairly
quickly and clouds will begin to decrease into the daytime as
the front moves to our south before stalling on Sunday.

There will be some cold air advection arriving into the mountains by
12z Sunday as 8h temps sink to +2 to +4C, still unseasonably
warm for early January! Winds will stay mixed out of the west,
so not seeing too much fall in temps late tonight, with upper
40s in the mountains to mid to upper 50s east as warmer air
lingers longer here.

Blacksburg has already recorded a record high temperature today
(Saturday) with the potential for several record high minimums
to be set today as well.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 210 PM EST Saturday...

An upper level ridge over the western Atlantic will help keep the
region warm and wet through the period. Southerly flow around this
ridge will have Saturday night's front stalling over the Carolinas
Sunday then pushes it northward Sunday night. A weak reflection
tracking on the boundary will bring rain to Southside Virginia and
the piedmont of northwest North Carolina Sunday night. Rainfall
amounts of a quarter of an inch are possible. Model displaying this
precipitation as convection which, in concert with a dry shallow
wedge, will keep rain from advancing eastward to the Blue Ridge
despite a persistent easterly flow. This shallow wedge will keep the
rest of the area dry. Temperatures Sunday night will be closer to
daytime highs for this time of year...in the 40s.

There will be a brief break in the rain Monday as the reflection
drifts off shore. Temperatures are expected to be around 20F warmer
than normal with highs ranging from to upper 50s to mid 60s.

Showers return to the area Monday night as a wave of low pressure
tracks along the boundary. Best areal coverage of showers will be
along and south of highway 460. Rainfall amounts will range from a
tenth of an inch along the Highway 460 corridor to half of an inch
along the VA/NC border overnight. Rain may enhance part of the wedge
to the north of 460, but erode it to the south. This may result in a
large range of temperatures across the area with lows in the lower
40s north and mid to upper 50s south.

The wave of low pressure will exit the region by Tuesday afternoon
and push the boundary south again over the Carolinas Tuesday night.
Behind this wave, flow becomes western reducing the chances for
measurable rainfall. However, low clouds and patchy fog may hang
around until a front clears the region Wednesday. Meanwhile, the
upper level ridge will also sink to the south toward southern
Florida and the Bahamas. Flow will become zonal, allowing the
weather pattern to change into to something other than low clouds,
fog and rain. Tuesday's temperatures will again run warmer than
normal with highs from the upper 50s to mid 60s.

Since rain is expected through the period, creeks, streams, and
rivers will continue to fill. However, with breaks in the rain
during each afternoon, most waterways should remain below their
banks. If problems do arise, it would be towards the end of the
period (Tuesday or Tuesday night). For now, any hydro concerns are
low, but we will keep monitoring the situation.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 230 PM EST Saturday...

With the blocking ridge moving to the south, a cold front will
approach the region Wednesday and pass over the area late Wednesday
night into Thursday. While remaining in the warm sector Wednesday,
temperatures will warm into the 60s. Behind the front, windy
conditions are expected Thursday along with cooler temperatures.
Highs Thursday will range from the mid to upper 40s across the
mountains to mid to upper 50s east of the Blue Ridge into the
piedmont.

A strong area of high pressure will wedge south across the region
Friday. Temperatures will return to near normal levels. A warm front
is expected to move over this wedge of cooler air Friday night which
could introduce a wintry mix by Saturday morning. For now, we will
keep p-type as rain/snow over the mountains and rain east of the
Blue Ridge. We will fine tune this forecast through the up-and-
coming week.

Saturday looks interesting and may be a repeat of today's and
tonight's weather. An upper level trough over the upper Mississippi
becomes negative-tilted with a surface low moving over the Ohio
Valley. A line of convection will then move across the region
Saturday afternoon/evening, follow by a strong cold front. Strong
southerly winds are expected ahead of the front. Strong and gusty
northwest winds are likely behind the front Saturday night into
Sunday.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 115 PM EST Saturday...

Aviation weather will be problematic through this period thanks
to a deep negatively tilted trough headed our way with an
associated strong cold front. IFR or worse cigs, vsbys, and
strong gusty south to southwest winds all expected through this
TAF valid period. Winds shear will also be an issue at most TAF
sites thanks to a strong low-level jet traversing the area. The
main concern through the TAF valid period will be a squall line
or QLCS moving through the CWA from west to east during the
00Z-06Z time frame. Wind gusts to 40 mph along with LIFR cigs
and vsbys will accompany this activity. Isolated thunderstorms
are possible mainly south of the RNK TAF sites.

Some mixing out this afternoon may allow for high end MVFR to
VFR cigs/vsbys for brief intervals, except near the Blue Ridge.
Winds will be SSE-SSW this afternoon/evening in advance of the
squall line in the 15-30kt range, higher at elevations above
3000 ft. Timing of the squall line with strong gusty winds,
heavy rain, and low ceilings/vsbys is BLF- LWB area between
01-03z, reaching BCB/ROA by 03-05z, and LYH/DAN 04-06z.

Clouds and rain move out from west to east behind the squall
line in the 10Z-13Z time frame, with MVFR cigs lingering into
midday in upslope western areas, becoming VFR east of the Blue
Ridge by mid morning.

/Confidence in Forecast Parameters/
Ceilings - Moderate,
Visibilities - Moderate,
Winds - Moderate to High.

Extended Aviation Discussion...

Sunday returns to VFR briefly. The front that moves through
tonight stalls to our south and will lift back north by Tuesday
with potential for widespread rain and sub VFR. VFR conditions
are expected to return briefly for late Wed through Thu, but
another strong weather system, similar to this weekend's will
impact the region Fri-Sat with strong, gusty winds, IFR or worse
cigs/vsbys, and the chance for heavy rain and possible
thunderstorms once again.

&&

.CLIMATE...
As of 330 AM EST Saturday...

Spring-like weather today into tonight may threaten some
records.

Saturday 01/11/2020
Site      Record High/Year/Forecast    Record Warm Low/Year/Forecast
Bluefield    67/1937/67                    49/1949/54
Danville     72/2008/70                    50/1972/45
Lynchburg    68/1928/66                    49/1972/46
Roanoke      67/1947/65                    46/1975/48
Blacksburg   59/2005/63                    44/1974/50

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 4 AM EST Sunday for VAZ013-014-016>020-
     022>024-032>035.
     Wind Advisory until 4 AM EST Sunday for VAZ007-009>012-015.
NC...Wind Advisory until 4 AM EST Sunday for NCZ002-003-019.
     Wind Advisory until 4 AM EST Sunday for NCZ001-018.
WV...Wind Advisory until 4 AM EST Sunday for WVZ044-507.
     Wind Advisory until 4 AM EST Sunday for WVZ042-043-508.

&&

SYNOPSIS...RAB
NEAR TERM...RAB
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...PM/RAB/RR/WP
CLIMATE...WP
Hazardous weather outlook, Jan 11, 4:05 AM EST, 15 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
405 AM EST Sat Jan 11 2020

VAZ007-009>012-WVZ042-043-508-120915-
Tazewell-Smyth-Bland-Giles-Wythe-Mercer-Summers-Western Greenbrier-
405 AM EST Sat Jan 11 2020

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ013-014-018>020-022>024-033>035-WVZ044-507-120915-
Pulaski-Montgomery-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Franklin-Bedford-Amherst-Monroe-Eastern Greenbrier-
405 AM EST Sat Jan 11 2020

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
SUNDAY...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

In addition, stronger wind gusts with a line of showers and embedded
thunderstorms could occur tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ002-003-019-VAZ016-017-032-120915-
Alleghany NC-Surry-Wilkes-Carroll-Floyd-Patrick-
405 AM EST Sat Jan 11 2020

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
SUNDAY...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

In addition, stronger wind gusts with a line of showers and embedded
thunderstorms could occur tonight. Also localized flooding may occur.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ001-018-VAZ015-120915-
Ashe-Watauga-Grayson-
405 AM EST Sat Jan 11 2020

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...

This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

In addition, stronger wind gusts with a line of showers and embedded
thunderstorms could occur tonight. Also localized flooding may occur.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ004>006-020-VAZ043>047-058-059-120915-
Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
405 AM EST Sat Jan 11 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...Today and tonight.

A line of showers and embedded thunderstorms may bring isolated damaging
wind gusts tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jan 11, 5:50 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     NON-TSTM WND DMG DUBLIN                  37.12N 80.70W
01/11/2020                   PULASKI            VA   TRAINED SPOTTER

            BURGER KING SIGN DOWN AT 4608 CLEBURNE BLVD.

&&

KK
Special weather statement, Jan 11, 6:59 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
659 PM EST Sat Jan 11 2020

NCZ001-002-018-019-VAZ007-009-010-012-015-120100-
Ashe-Wilkes-Watauga-Alleghany-Tazewell-Grayson-Bland-Wythe-Smyth-
659 PM EST Sat Jan 11 2020

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
ALLEGHANY...WILKES...WATAUGA AND ASHE COUNTIES IN NORTHWEST NORTH
CAROLINA AND SMYTH...TAZEWELL...BLAND...WYTHE AND GRAYSON COUNTIES
IN SOUTHWEST VIRGINIA...

At 657 PM EST, radar indicated showers and thunderstorms were
located along a line extending from 6 miles northwest of Wise to
near Banner Hill. Movement was east at 60 mph.

Winds in excess of 40 mph are possible with these showers and storms.

Locations impacted include...
Boone...
Marion...
Richlands...
Tazewell...
North Wilkesboro...
Wilkesboro...
and Saltville.

Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3612 8155 3611 8181 3621 8191 3629 8192
      3636 8180 3634 8171 3641 8174 3653 8171
      3663 8160 3693 8183 3696 8178 3714 8190
      3724 8174 3720 8168 3721 8156 3734 8136
      3612 8088 3606 8088 3600 8132
TIME...MOT...LOC 2357Z 251DEG 52KT 3703 8268 3607 8233

AS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 8:44 PM ESTSevere Thunderstorm WarningRNKGreenbrier, Monroe, Summers61 min
Jan 11, 9:26 PM ESTSevere Thunderstorm WarningRNKGreenbrier64 min
Jan 11, 7:27 PM ESTSevere Thunderstorm WarningRNKBland, Grayson, Smyth, Tazewell, Wythe63 min
Jan 11, 8:55 PM ESTFlash Flood WarningRNKCarroll, Grayson, City of Galax6 hr
Jan 11, 9:07 PM ESTSevere Thunderstorm WarningRNKCarroll, Floyd, Grayson, Montgomery, Patrick, Pulaski and 2 more53 min
Jan 11, 9:43 PM ESTSevere Thunderstorm WarningRNKBedford, Floyd, Franklin, Henry, Montgomery, Patrick and 3 more62 min
Jan 11, 10:33 PM ESTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Botetourt, Campbell, Halifax and 4 more57 min
Jan 11, 10:40 PM ESTSevere Thunderstorm WarningRNKBedford, Franklin, Henry, Patrick, Pittsylvania, City of Martinsville35 min
Jan 11, 11:21 PM ESTSevere Thunderstorm WarningRNKHalifax, Henry, Pittsylvania, City of Danville54 min
Jan 11, 11:27 PM ESTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell, Charlotte, Halifax and 2 more63 min
Jan 12, 12:12 AM ESTSevere Thunderstorm WarningRNKHalifax34 min
Jan 12, 12:28 AM ESTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Charlotte, Halifax32 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2020Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.